Alert archive / Michigan / Wind Advisories in 2010
Wind Advisory 4, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Oct 27, 2010, 7:42 PM EDT for 16 counties in Michigan. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2010, 7:42 PM EDT (23:42 UTC)
- Expired
- Oct 28, 2010, 2:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Cheboygan County, MI, Crawford County, MI, Gladwin County, MI, Iosco County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 44 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957 WWUS73 KAPX 272342 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 742 PM EDT WED OCT 27 2010 ...HIGH WIND EVENT SLOWLY WINDING DOWN THROUGH EARLY MORNING... .AN UNUSUALLY INTENSE LOW PRESSURE WILL CONTINUE MOVING AWAY FROM THE GREAT LAKES TONIGHT...BRINGING SLOWLY DIMINISHING WINDS TO THE AREA THROUGH THE NIGHT. THE STRONGEST WINDS HAVE ALREADY OCCURRED...HOWEVER GUSTS TO NEAR 55 MPH WILL CONTINUE THROUGH EARLY THURSDAY ALONG THE IMMEDIATE LAKE MICHIGAN SHORELINE. INLAND LOCATIONS WILL CONTINUE TO SEE GUSTS TO NEAR 45 MPH THROUGH THE SAME TIME. MIZ008-017-018-022>024-027>030-032>036-041-042-280600- /O.CAN.KAPX.HW.W.0002.000000T0000Z-101028T0000Z/ /O.NEW.KAPX.WI.Y.0004.101027T2342Z-101028T0600Z/ CHIPPEWA-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA- KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON- OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...CHEBOYGAN... ROGERS CITY...GAYLORD...ATLANTA...ALPENA...KALKASKA...GRAYLING... MIO...HARRISVILLE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 742 PM EDT WED OCT 27 2010 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * HAZARDS...STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING...HOWEVER...THE STRONGEST WINDS HAVE ALREADY OCCURRED. * WIND SPEED...WIND GUSTS OF AROUND 45 MPH WILL CONTINUE THROUGH EARLY MORNING...BEFORE DIMINISHING TO LESS THAN 30 MPH THEREAFTER. * IMPACTS...STRONG CROSS WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW ADDITIONAL TREE BRANCHES MAY BE BROUGHT DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ015-016-019>021-025-026-031-280600- /O.EXT.KAPX.HW.W.0002.000000T0000Z-101028T0600Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE- MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 742 PM EDT WED OCT 27 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 AM EDT THURSDAY. * HAZARDS...STRONG AND DAMAGING WINDS ARE NOW EXPECTED TO CONTINUE THROUGH EARLY THURSDAY MORNING. * WIND SPEED...WIND GUSTS OF 45 TO 60 MPH WILL OCCUR...WITH THE HIGHEST GUSTS EXPECTED ALONG THE IMMEDIATE LAKE MICHIGAN SHORELINE. * IMPACTS...STRONG CROSS WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL TREE DAMAGE IS POSSIBLE IN SOME AREAS...ALONG WITH CONTINUED POWER OUTAGES. DANGEROUS SURF WILL OCCUR ON THE GREAT LAKES... ESPECIALLY LAKE MICHIGAN. THE LARGE WAVES MAY CAUSE BEACH EROSION...DAMAGE TO BOATS AND DOCKS...AS WELL AS LAKESHORE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. THESE WINDS CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. PLEASE STAY AWAY FROM THE IMMEDIATE LAKE MICHIGAN LAKESHORE...ESPECIALLY PIERS...WHERE VERY LARGE WAVES CAN POSE A SERIOUS RISK TO LIFE. && $$
1 follow-up statement
748 WWUS73 KAPX 280616 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 216 AM EDT THU OCT 28 2010 ...WINDS ARE SLOWING DOWN... .THE POWERHOUSE STORM SYSTEM CONTINUES TO WEAKEN AND LIFT NORTHEAST AWAY FROM THE REGION. THIS IS ALLOWING THE PRESSURE GRADIENT TO RELAX TO SOME DEGREE. MIZ015-016-019>021-025-026-031-280730- /O.EXP.KAPX.HW.W.0002.000000T0000Z-101028T0600Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE- MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...MANCELONA...FRANKFORT...TRAVERSE CITY...MANISTEE 216 AM EDT THU OCT 28 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO GUST BETWEEN 35 TO 45 MPH INTO THE MORNING. HOWEVER...DAMAGING WINDS ARE NO LONGER EXPECTED. $$ MIZ008-017-018-022>024-027>030-032>036-041-042-280730- /O.EXP.KAPX.WI.Y.0004.000000T0000Z-101028T0600Z/ CHIPPEWA-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA- KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON- OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...CHEBOYGAN... ROGERS CITY...GAYLORD...ATLANTA...ALPENA...KALKASKA...GRAYLING... MIO...HARRISVILLE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 216 AM EDT THU OCT 28 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ARE NO LONGER EXPECTED TO ECLIPSE 45 MPH. HOWEVER...IT WILL REMAIN GUSTY INTO TOMORROW WITH 25 TO 35 MPH GUSTS. $$ SMD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Oct 27, 7:17 PM EDT, 25 minutes earlier.
Area forecast discussion, Oct 27, 7:17 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
717 PM EDT WED OCT 27 2010
.SYNOPSIS.../ISSUED AT 401 PM/
THE STRONG STORM SYSTEM WILL MOVE NORTHWEST FROM ONTARIO TO
HUDSON BAY THROUGH FRIDAY. STRONG SOUTHWESTERLY WINDS WILL
CONTINUE THROUGH THIS EVENING AND WILL BEGIN TO DECREASE IN
STRENGTH DURING THE NIGHT TIME HOURS. A POST FRONTAL TROUGH WILL
MOVE THROUGH NORTHERN MICHIGAN THIS EVENING...GENERATING PARTLY TO
MOSTLY CLOUDY SKIES ALONG WITH RAIN SHOWERS THROUGH THURSDAY
EVENING...AND COOLER TEMPERATURES FOR THE REST OF THE WEEK. WINDS
THURSDAY WILL STILL BE GUSTY...BUT ONLY UP TO 30 MPH...A DRASTIC
DIFFERENCE FROM TODAY...WITH GUSTS OF OVER 70 MPH REPORTED. HIGH
PRESSURE WILL BEGIN TO BUILD INTO OUR AREA ON FRIDAY...GENERATING
PRECIPITATION FREE CONDITIONS AND MUCH LIGHTER WINDS.
&&
.SHORT TERM.../ISSUED AT 401 PM/...TONIGHT
...HIGH WIND EVENT IN PROGRESS WITH SPOTTY BUT WIDESPREAD DAMAGE
DIMINISHES THIS EVENING WITH LINGERING GUSTINESS UNTIL MIDNIGHT
ESPECIALLY ALONG LAKE MI COASTS...
974 MB MONSTER STORM JUST N OF LAKE SUP WILL CONTINUE TO FILL TNGT
AS SFC LOW REFORMS NEAR JAMES BAY. WITH THIS EWD PROGRESSION...
SUBSTANTIAL COLD POOL AND ASSOCIATED LOW CLOUDS ARE IN THE PROCESS
OF MOVING IN.
MODEST OVERLAKE INSTABILITY DEVELOPS IN THE PRESENCE OF DEEP MSTR
/LAKE INDUCE LIFTED INDEX OF -3 WITH EQUILIBRIUM LEVEL TO 10K FT/.
BL WINDS WILL SLOWLY VEER FROM WSW TO WNW OVERNIGHT BUT MID-LEVELS
ARE FCST DRY OUT AFTER 04Z. WHILE 850-700 MB LAYER REMAINS SATURATED
THRU DAWN THU...THE -10C ISOTHERM DRIES OUT W/ DEPARTURE OF DEEPER
MSTR BY 04Z. THEREFORE...BEST CHC OF LAKE INDUCED SHWRS WILL BE THIS
EVNG WITH ANY LEFTOVERS MUCH LIGHTER AFTER MIDNIGHT.
WINDS: AS LOW REFORMS FURTHER N AND PRES GRADIENT WEAKENS...HIGH
WINDS WILL DIMINISH. ONE LAST SURGE OF CAA IS IN PROGRESS AND WILL
LAST INTO EARLY EVNG AS UPPER COLD POOL MOVES IN. THIS WILL KEEP
1000-850 MB LAPSE RATES CLOSE TO 9 C/KM. SO EXPECT G45 TO CONTINUE A
LITTLE PAST SUNSET.
PEAK GUSTS: 78 MPH AT THE BRIDGE 325 PM AND A SHIP IN WHITEFISH BAY
AT 12 PM. THESE ARE HURRICANE-FORCE GUSTS! 72 AT
NAUBINWAY.
MEAN 925-850 MB JET CORE OF 40-50 KTS WILL SHIFT EWD BY 6Z LEAVING
35-40 KTS OVERNIGHT THAT WILL DIMINISH TO 25-30 BY DAWN.
RECEIVING REPORTS OF THE WORST IMPACTS FROM DAMAGING WINDS IN
QUITE SOME TIME. THIS STORM CERTAINLY RIVALS NOV 13 2005 NOV 13
2003 AND NOV 10-11 1998. SEE NUMEROUS LSR'S AND POSTINGS TO OUR
WEBSITE.
HWW: WILL LET IT RIDE UNTIL ORIGINAL EXPIRATION AT 00Z. WARNING HAS
VERIFIED OVER MOST OF NRN MI AND AM CERTAIN WE'VE NOT SEEN ALL THE
DAMAGE REPORTS YET. MOST IMPRESSIVE IS MARINE SITE AT NAUBINWAY
WHICH HAS BEEN CONTINUOUSLY GUSTING 50-63 KTS SINCE 5 PM/TUE...
NEARING 24 HRS!
FIRE WX: WE'RE NOTING 19 PERCENT RH AT OSC WITH GUST TO 41 KTS.
COORDINATED W/ USFS AND THERE ARE NO SIGNIFICANT FIRES BUT LOTS OF
SMALL FIRES FROM DOWNED POWER LINES. NO HEADLINE THO DUE TO TEMPS
BELOW CRITERIA. STRONG DOWNSLOPE HAS RESULTED IN A WARM MID 60S.
MIN TEMPS ARE RAW NAM 12 WITH NO BIAS CORRECTION. IT HAS THE BEST
TRACK RECORD OVER THE PAST WEEK AND OFFERS 37-47. 2M GFS/ECMWF TEMPS
ARE SIMILAR.
JH
&&
.LONG TERM.../ISSUED AT 401 PM/...THURSDAY AND BEYOND
WOW...WHAT A BUSY...BUSY SHIFT WITH NUMEROUS MEDIA INTERVIEWS ALONG
WITH TONS OF PHONE CALLS INCLUDING LOTS AND LOTS OF WIND AND DAMAGE
REPORTS. IT WAS A BIT HARD TO DIG INTO THE LONG TERM FORECAST W/O
BEING INTERRUPTED...BUT GAVE IT MY BEST SHOT. OVERALL...MUCH QUIETER
WEATHER IS EXPECTED OVER THE NEXT SEVERAL DAYS WITH TEMPERATURES
NEAR TO SLIGHTLY BELOW AVERAGE FOR THIS TIME OF THE YEAR. NO BIG
PRECIPITATION EVENTS APPEAR ON THE HORIZON EITHER. THE BIGGEST LONG
TERM QUESTIONS INCLUDE TEMPERATURES AND POPS THROUGH THE PERIOD AS
BENIGN WEATHER SYSTEMS PASS ACROSS THE REGION OVER THE NEXT FEW DAYS.
THURSDAY...WINDS CONTINUE TO SLOWLY ABATE AS 950 MB WINDS FALL OFF
TO BETWEEN 20 AND 30 KNOTS BY AFTERNOON. PLUS...CONTINUED WRAP
AROUND AND LAKE GENERATED CLOUDINESS (LAKE/850 MB DELTA TS IN THE
MID TEENS) WILL MAKE FOR MUCH LESS MIXING THURSDAY VERSUS TODAY.
EXPECT SCATTERED TO NUMEROUS RAIN SHOWERS FOR MUCH OF THE DAY.
TEMPERATURES WILL BE COOLER WITH HIGHS ONLY RANGING FROM THE LOWER
AND MIDDLE 40S NORTH AND WEST TO THE UPPER 40S EAST.
THURSDAY NIGHT...CONTINUED DECENT OVER LAKE INSTABILITY (DELTA TS IN
THE MID TO UPPER TEENS) BUT MODELS ADVECT IN LOTS OF DRY AIR
(850-700 MB RH FALLING FROM BETWEEN 50 AND 60 PERCENT TO ABOUT 40
PERCENT OVERNIGHT). THEREFORE...WILL CONTINUE WITH A CHANCE OF RAIN
SHOWERS ACROSS WEST NORTHWEST FAVORED LAKE EFFECT AREAS EARLY THEN
END ACTIVITY OVERNIGHT. CLOUD FORECAST A TOUGH ONE WITH SOME
CLEARING EXPECTED...ESPECIALLY EAST. LOWS RANGING FROM AROUND 30 TO
THE MIDDLE 30S.
FRIDAY...SURFACE HIGH PRESSURE BUILDS IN FROM THE SOUTH WHILE AN
UPPER LEVEL DISTURBANCE MOVES BY TO OUR NORTH. OVERALL...PARTLY
CLOUDY SKIES AND SEASONABLY COOL CONDITIONS EXPECTED WITH HIGHS
RANGING FROM THE LOWER 40S NORTH TO THE UPPER 40S SOUTHEAST.
FRIDAY NIGHT INTO SATURDAY...A WEAK MOISTURE AND STARVED COLD FRONT
MOVES THROUGH THE REGION. IT LOOKS LIKE A PARTLY TO MOSTLY CLOUDY
PERIOD BUT IT APPEARS TO BE TOO DRY AT LOWER LEVELS TO GENERATE ANY
PRECIPITATION. LOWS RANGING FROM THE MIDDLE 20S TO THE MIDDLE 30S.
HIGHS IN THE MIDDLE TO UPPER 40S.
SUNDAY...HIGH PRESSURE BUILDS IN FROM THE NORTH WHICH SHOULD LEAD TO
A PARTLY CLOUDY AND SEASONABLE DAY. HIGHS IN THE MIDDLE TO UPPER
40S.
SUNDAY NIGHT INTO MONDAY...LOW PRESSURE LOOKS TO PASS BY TO OUR
SOUTH WITHOUT MUCH NOTICEABLE IMPACT ON OUR WEATHER EXPECT TO SHIFT
WINDS INTO THE EAST. LOWS IN THE UPPER 20S TO MIDDLE 30S. HIGHS IN
THE MIDDLE TO UPPER 40S.
TUESDAY AND WEDNESDAY... SOME UNCERTAINTY DURING THIS TIME WITH
EXTENDED MODELS IN POOR AGREEMENT ON THE TRACK OF A CUTOFF UPPER LOW
TO OUR SOUTH AND AN UPPER TROUGH TO THE NORTHWEST. HAVE OPTED FOR
SLIGHT CHANCE WORDING DURING TUESDAY NIGHT INTO WEDNESDAY BUT THIS
IS SUBJECT TO CHANGE PENDING BETTER MODEL AGREEMENT. SIMILAR HIGHS
IN THE MIDDLE TO UPPER 40S AND LOWS IN THE UPPER 20S TO MIDDLE 30S.
SULLIVAN
&&
.MARINE.../ISSUED AT 401 PM/
STORM FORCE WIND GUSTS THROUGH EARLY EVENING THEN GALE FORCE
GUSTS OVERNIGHT. WAVES WILL CONTINUE TO BE SIGNIFICANT AND
HAZARDOUS. SMALL CRAFT ADVISORY WINDS FOR THURSDAY AS WE GET INTO
A LESS FAVORABLE MIXING REGIME AND UPPER LEVEL WINDS SLOWLY
DIMINISH. WINDS IN THE 10 TO 20 KNOT RANGE ARE THEN EXPECTED FOR
THURSDAY NIGHT INTO FRIDAY...AS THE SURFACE PRESSURE GRADIENT
LOOSENS AS HIGH PRESSURE BUILDS IN TO OUR SOUTH.
POSSIBLE SEICHE...MAINLY ACROSS LAKE MICHIGAN OVER THE NEXT COUPLE
OF DAYS AS WATER PILED UP FROM THE STRONG WINDS ACROSS NORTHERN
PORTIONS OF THE GREAT LAKES RETURNS TO THE SOUTH.
&&
.AVIATION.../ISSUED AT 717 PM/...VALID FOR 00Z TAFS
APPROACHING SECONDARY COLD FRONT AND SHORTWAVE WILL CONTINUE TO
DRIVE A BAND OF MAINLY LIGHT RAIN ACROSS KTVC/KPLN THROUGH THE
LATE EVENING HOURS...WITH PRECIPITATION TRANSITIONING TOWARD LAKE
EFFECT AFTER 06Z WITH THE ARRIVAL OF COLDER AIR. INITIALLY VFR
CONDITIONS WILL DETERIORATE TO MVFR AT ALL TERMINAL SITES THROUGH
THE NIGHT...WHILE WINDS REMAIN QUITE GUSTY OUT OF THE SOUTHWEST
(THOUGH LESS THAN THOSE OBSERVED DURING THE DAYLIGHT HOURS OF
WEDNESDAY). MVFR CEILINGS WILL SLOWLY LIFT TOWARD LOW VFR DURING
THE DAY ON THURSDAY...WITH PERHAPS JUST A FEW LIGHT SHOWERS AROUND
THE AREA AS OVERLAKE INSTABILITY REMAINS.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR MIZ008-015>036-
041-042.
LM...STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ323-341-342-
344>346.
LH...STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR LHZ345>349.
LS...STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR LSZ321-322.
&&Hazardous weather outlook, Oct 27, 4:16 PM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 416 PM EDT WED OCT 27 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 282330- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 416 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT DAMAGING WINDS WILL CONTINUE ACROSS ALL OF NORTHERN MICHIGAN THIS EVENING...WITH OCCASIONAL GUSTS TO 60 MPH UNTIL 8 PM. THE THREAT FOR DAMAGING WINDS IS EXPECTED TO BE OVER. HOWEVER...WINDS WILL REMAIN GUSTY WHILE GRADUALLY SUBSIDING TONIGHT...BUT GUSTS UP TO 45 MPH WILL REMAIN POSSIBLE ALONG THE LAKE MICHIGAN SHORELINES UNTIL MIDNIGHT. PLEASE SEE THE LATEST HIGH WIND WARNING FOR FURTHER INFORMATION. STORM FORCE WINDS WILL CONTINUE ON THE GREAT LAKES UNTIL 8 PM. THEREAFTER...GALE FORCE WINDS WILL REMAIN OVERNIGHT. SEAS WILL BE ESPECIALLY TREACHEROUS ON LAKE MICHIGAN. SEE THE LATEST MARINE FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR A COUPLE LEFTOVER GALE FORCE WIND GUSTS EARLY THURSDAY MORNING. HOWEVER...A GALE WARNING IS NOT EXPECTED TO BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY REPORTS OF WIND DAMAGE AND MEASURED WIND GUSTS TO THE NATIONAL WEATHER SERVICE. JH
In the hours before
Local storm report, Oct 27, 4:26 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
426 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM NON-TSTM WND GST 3 WNW EAST JORDAN 45.17N 85.19W
10/27/2010 M55 MPH CHARLEVOIX MI CO-OP OBSERVER
&&
LAWRENCELocal storm report, Oct 27, 4:56 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
456 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND DMG 5 W HILLMAN 45.07N 84.00W
10/27/2010 MONTMORENCY MI TRAINED SPOTTER
NUMEROUS TREES DOWN ALONG M-32 BETWEEN GAYLORD AND
HILLMAN.
&&
MRUNYANLocal storm report, Oct 27, 5:04 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
504 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG BOYNE FALLS 45.17N 84.90W
10/27/2010 CHARLEVOIX MI NWS EMPLOYEE
TOPS OF 2 TREES DOWNED.
&&
MRUNYANLocal storm report, Oct 27, 5:49 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
549 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM NON-TSTM WND GST CADILLAC 44.25N 85.42W
10/27/2010 M56 MPH WEXFORD MI TRAINED SPOTTER
&&
MRUNYANLocal storm report, Oct 27, 6:18 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
618 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM NON-TSTM WND GST 1 W IRONTON 45.26N 85.22W
10/27/2010 M49 MPH CHARLEVOIX MI TRAINED SPOTTER
&&
MRUNYANLocal storm report, Oct 27, 6:21 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
621 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM NON-TSTM WND GST 1 W IRONTON 45.26N 85.22W
10/27/2010 M54.00 MPH CHARLEVOIX MI TRAINED SPOTTER
&&
MRUNYANThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 7:50 PM EDT | Gale Warning | APX | 27 hr | |
| Oct 27, 7:50 PM EDT | Small Craft Advisory | APX | 4 days |
Nearby
Wind Advisories in Michigan, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.